Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this severe thunderstorm warning at Sep 10, 2012, 4:11 PM PDT for Los Angeles County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2012, 4:11 PM PDT (23:11 UTC)
- Expired
- Sep 10, 2012, 5:15 PM PDT
- In force
- 64 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS56 KLOX 102311
SVRLOX
CAC037-110015-
/O.NEW.KLOX.SV.W.0004.120910T2311Z-120911T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OXNARD CA
411 PM PDT MON SEP 10 2012
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 515 PM PDT
* AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHEAST OF LAKE LOS ANGELES. THIS STORM WAS NEARLY
STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3434 11766 3447 11787 3483 11788 3483 11767
3482 11766 3456 11766 3440 11764
TIME...MOT...LOC 2309Z 303DEG 2KT 3449 11771
$$
KAPLAN/BOLDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:10 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 10, 2:10 PM PDT, 2 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PDT MON SEP 10 2012 .SYNOPSIS... ISOLATED THUNDERSTORMS WILL LIKELY REDEVELOP OVER THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND ANTELOPE VALLEY THROUGH THIS EVENING...WITH A SLIGHT CHANCE AGAIN ON TUESDAY. TEMPERATURES SHOULD LOWER TO NORMAL ON TUESDAY...THEN WARM UP THROUGH THE END OF THE WEEK AS A RIDGE FROM THE SOUTHEAST BUILDS IN. && .SHORT TERM (TODAY-THURSDAY)... MONSOONAL MOISTURE CONTINUES TO BE THE BIG STORY TODAY...AS THUNDERSTORMS ARE TRYING TO DEVELOP OVER THE LA/VTU MTNS. PLENTY OF ACTION TO OUR EAST MAY RESULT IN OUTFLOW INTERACTIONS LEADING TO DEEP CONVECTION OVER LA COUNTY AGAIN...SO WILL BE KEEPING A SHARP EYE ON THAT. WILL KEEP CURRENT FLASH FLOOD WATCHES GOING UNTOUCHED AS A RESULT. WITH LIGHT FLOW ALOFT...MOISTURE WILL LINGER AROUND THROUGH TOMORROW...THOUGH WILL BE ON THE DOWNTURN. ADDED A SLIGHT CHANCE TO EASTERN LA COUNTY AS A RESULT...BUT FLOODING CONCERNS SHOULD BE LESS WITH DECREASING MOISTURE AND INCREASING STEERING FLOW. TEMPERATURES RUNNING LOWER ALMOST EVERYWHERE TODAY THANKS TO A WEAK TROUGH DROPPING INTO NORTHERN CALIFORNIA AND INCREASED ONSHORE GRADIENTS. THIS TREND WILL CONTINUE TOMORROW...WHEN TEMPERATURES SHOULD RETURN BACK TO NORMAL. LOW CLOUDS AND FOG WILL MAKE A RETURN ALONG THE CENTRAL COAST BY TUESDAY...WITH A 30 PERCENT CHANCE OF TOUCHING THE LA/VTU BEACHES. A RIDGE CENTERED JUST SOUTH OF TEXAS WILL SLOWLY BUILD TO THE NORTHWEST ON WEDNESDAY...THEN QUICKLY KNIFE NORTHWARD INTO OREGON ON THURSDAY. THIS WILL BRING A NOTICEABLE WARMUP ONCE AGAIN...TO ABOVE NORMAL BY THURSDAY. THE LOW CLOUDS AND FOG SHOULD STAY OFF THE COAST WITH THE RIDGE AND WEAK OFFSHORE GRADS...BUT CANNOT DISMISS SOME FOG NEAR THE IMMEDIATE BEACHES...ESPECIALLY ALONG THE CENTRAL COAST. WHILE WED AND THU LOOKS DRY...EAST FLOW ALOFT WITH THE POSITION OF THE RIDGE ON THU MAY BRING SOME MID-LEVEL MOISTURE. .LONG TERM (FRIDAY-MONDAY)... THE AFOREMENTIONED RIDGE WILL STRENGTHEN FRIDAY AND SATURDAY TO A HEALTHY 591DM CORE. ANOTHER WARM UP IS ON TAP AS A RESULT...WITH TRIPLE DIGIT TEMPERATURES IN MOST VALLEY AND LOWER MOUNTAIN LOCATIONS. THE GFS AND ECMWF SHOW THE RIDGE WEAKENING ON SUNDAY...BUT SOLUTIONS DIVERGE AFTER THAT...WITH THE GFS SHOWING A BIG TROUGH OVER THE WEST COAST WHILE THE ECMWF BRINGS ANOTHER RIDGE. WENT WITH THE GFS BASED ON CLIMOTOLOGY AND THE MAJORITY OF THE GFS ENSEMBLE MEMBERS SUPPORTING THE OPERATIONAL MODEL. && .AVIATION...10/1800Z. ASIDE FROM THE THUNDERSTORM THREAT OVER THE ANTELOPE VALLEY...MOST TAF SITES ARE EXPECTED TO REMAIN VFR THROUGH LATE THIS EVENING. THE CENTRAL COAST IS EXPECTED TO SEE SOME IFR CONDITIONS IN FOG LATER TONIGHT. THERE IS ONLY A SLIGHT CHANCE OF IFR CONDITIONS IN COASTAL SECTIONS SOUTH OF POINT CONCEPTION. KLAX...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS OVERNIGHT. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KITTELL AVIATION...SWEET SYNOPSIS...RK WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 10, 6:00 AM PDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON SEP 10 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-111300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE ANTELOPE VALLEY AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE GUSTY WINDS...VERY HEAVY RAINFALL...AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE LOS ANGELES COUNTY VALLEYS THIS AFTERNOON AND EVENING. ANY THUNDERSTORM COULD PRODUCE BRIEFLY HEAVY RAIN AND GUSTY WINDS. LIGHTNING FROM ANY THUNDERSTORM MAY SPARK FIRES IN AREAS THAT DO NOT RECEIVE MUCH RAINFALL. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY HOT WEATHER IS EXPECTED ACROSS INTERIOR SECTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY THROUGH AT LEAST SATURDAY. HIGHS TEMPERATURES COULD REACH OR EXCEED 100 DEGREES EACH DAY IN THE ANTELOPE VALLEY...ACROSS LOWER ELEVATIONS IN THE MOUNTAINS...AND IN THE WARMER VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:22 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Sep 9, 6:40 PM PDT | Areal Flood Advisory | LOX | 93 min | |
| Sep 10, 3:23 AM PDT | Flash Flood Watch | LOX | 16 hr | |
| Sep 10, 2:15 PM PDT | Areal Flood Advisory | LOX | 3 hr | |
| Sep 10, 2:38 PM PDT | Flash Flood Warning | LOX | Ventura | 3 hr |
| Sep 10, 3:40 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Sep 10, 3:49 PM PDT | Severe Thunderstorm Warning | LOX | Los Angeles | 26 min |
Nearby
Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.